Antidepressants rapidly clearing acne

Hi people- I’m nearly 21 and had acne on and off (controlled with healthy eating etc) for a few years, then a few months ago it was really clearing up.

Had been getting bad lately as I for a number of weeks I have been v stressed/anxious (got big exams coming up + lots of coursework)- I was feeing most of the time like I was gonna have a panic attack. Don’t know why I normally I’m fine with exams, but these are big ones- finals.

So I went to Dr and was prescribed some antidepressants. Have only been on ’em 2 days, feel great, am sleeping so much better and acne is clearing up rapidly again. I plan to come of em once exams are over and I don’t have this anxiety, as I don’t feel it’s good to rely on drugs.

Try looking at your state of mind as it may be doing a lot of harm to the skin.

Related Acne Archive Posts & Questions

7 thoughts on “Antidepressants rapidly clearing acne

  1. That’s interesting.I’ve suffered from depression for three years now and the doctor and therapists have suggested ant-depressants to me afew times but i’ve always declined because i was always worried that they could make my skin worse.Now you say that they’re actually clearing yours!Maybe i should give them a try 😕 I’m not sure though.I’d rather get to feeling good by myself rather than chemcals changing my feelings 😕 Don’t know though,if they cleared my skin i would feel better anyway!Which are you taking?

  2. They are called Efexor. I have been on antidepressants a couple of times before, mainly for insomnia. I get anxious very easily. This does not help acne at all. While I’m on the antidepressants I’m going to try to sort out my anxiety “issues” as I feel they play a big part in my acne, even though it seems to be partly genetic.

    As I understand it, what SSRI (selective serotonin reuptake inhibitor) anti-d’s do is raise your serotonin which should be in you naturally anyway, but can be depleted over time. Anyway, my acne has improve immensely in, like, 2 days. Even the oil has gone. Weird huh.

  3. Try looking at your state of mind as it may be doing a lot of harm to the skin.

    I completely agree. The mind is very important and shouldn’t be overlooked. A while ago there was someone on another board who said they were cleared when they underwent hynosis. There is also a book called, “Skin Deep” that is about skin disorders and the psychology behind it thats good.

    I think in some cases but definetly not all, the body may plan a part in it, but it is the mind that allows the acne to continue. 😕

  4. There certainly is a mind body connection. My acne went berzerk after I was divorced. I was having panic attacks constantly and was severely anxious and depressed and my life was very insecure and tenuous (it still is, actually). Mental/emotional stress can cause certain hormone levels to rise which can flare up acne. In Dr. Fulton’s first acne book, there is a whole chapter entitled “The Stress Connection”, in which he discusses in detail the mechanics of the process. It’s interesting. He said that women are more prone to this effect because we produce much of our our male hormones in our adrenal glands, and the adrenal glands are powerfully stimulated under stress. Men produce most of their male hormones in the testes. Dr. Fulton has a new book out called Acne Rx, which I haven’t read yet, but would like to read.

    That’s really good, annunaki, that you are getting good results from the Effexor already. You might want to look into non-drug techniques for helping anxiety also, like breathing techniques, yoga, meditation, hypnosis, etc. Taking anti-depressants over a long period of time can eventually cause some problems, but if it’s helping you for the short-term, I think that’s great.

  5. hey guys ..

    yeah i brought up that awhile ago, that anti-depressants do link-up with acne. I was on 125mg of Zoloft for quite awhile, and that seemed to really clear my face, only on the basis that I didnt really “care” about it.

    Just gives you a different kinda mind set, but certain antidepressants can make you break out as well like Effexor, i was on 50mg of that, made me feel great, but also broke me out.

    But if ur honestly considering using anti-depressants to clear acne, it does however destroy your stomach cavity over a long period of time, and it isnt…well… “natural”

    Anti-depressants are definately not a “cure” … if stress is a big factor in ur life, then yeah they can help, but over a long period of time, its not gonna cure it, just make your stomach worse.

    ev.

  6. Effexor,is that the same as the Efexor that annunaki said helped her skin?I think it probably is so it’s interesting that it helps annunki but makes your skin worse ev.Just shows different things work for different people.

  7. i guess so …

    but one of the side effects listed for effexor is actually breaking out …

    so im sure that would account for more than half the population on that one, that suffers already with acne…

    ev.

Comments are closed.